Alert archive / California / Frost Advisories in 2025
Frost Advisory 42, NWS Eureka, CA
NWS Eureka, CA issued this frost advisory at Dec 29, 2025, 1:15 PM PST for Humboldt County, California. It took effect at Dec 30, 2025, 1:00 AM PST. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Dec 29, 2025, 1:15 PM PST (21:15 UTC)
- In effect from
- Dec 30, 2025, 1:00 AM PST
- Expired
- Dec 30, 2025, 9:00 AM PST
- In force
- 8 hr
- Issued by
- NWS Eureka, CA
County Humboldt County, CA
The radar
The Eureka (Bunker Hill) radar (KBHX), 39 km from the middle of the area, began a volume at 21:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Oakland, CA (KOAK), launched 12:00Z, 9.3 hours before the alert went out and 362 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2062 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 61 m²/s²
- 0-3 km storm-relative helicity
- 94 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
138 WWUS76 KEKA 292115 NPWEKA URGENT - WEATHER MESSAGE National Weather Service Eureka CA 115 PM PST Mon Dec 29 2025 CAZ103-300515- /O.NEW.KEKA.FR.Y.0042.251230T0900Z-251230T1700Z/ Northern Humboldt Coast- Including Arcata, Samoa, Eureka, Fieldbrook, Fernbridge, and McKinleyville 115 PM PST Mon Dec 29 2025 ...FROST ADVISORY IN EFFECT FROM 1 AM TO 9 AM PST TUESDAY... * WHAT...Temperatures as low as 35 will result in frost formation. * WHERE...Northern Humboldt Coast. * WHEN...From 1 AM to 9 AM PST Tuesday. * IMPACTS...Frost could harm sensitive outdoor vegetation. Sensitive outdoor plants may be killed if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ For hazard areas see https://www.wrh.noaa.gov/map/?wfo=eka MKK
3 follow-up statements
574 WWUS76 KEKA 300516 NPWEKA URGENT - WEATHER MESSAGE National Weather Service Eureka CA 916 PM PST Mon Dec 29 2025 CAZ103-301330- /O.CON.KEKA.FR.Y.0042.251230T0900Z-251230T1700Z/ Northern Humboldt Coast- Including Arcata, Samoa, Fieldbrook, Fernbridge, Eureka, and McKinleyville 916 PM PST Mon Dec 29 2025 ...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 9 AM PST TUESDAY... * WHAT...Temperatures as low as 35 will result in frost formation. * WHERE...Northern Humboldt Coast. * WHEN...From 1 AM to 9 AM PST Tuesday. * IMPACTS...Frost could harm sensitive outdoor vegetation. Sensitive outdoor plants may be killed if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ For hazard areas see https://www.wrh.noaa.gov/map/?wfo=eka
605 WWUS76 KEKA 301116 NPWEKA URGENT - WEATHER MESSAGE National Weather Service Eureka CA 316 AM PST Tue Dec 30 2025 CAZ103-301700- /O.CON.KEKA.FR.Y.0042.000000T0000Z-251230T1700Z/ Northern Humboldt Coast- Including Fieldbrook, Eureka, McKinleyville, Samoa, Fernbridge, and Arcata 316 AM PST Tue Dec 30 2025 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM PST THIS MORNING... * WHAT...Temperatures as low as 35 will result in frost formation. * WHERE...Northern Humboldt Coast. * WHEN...Until 9 AM PST this morning. * IMPACTS...Frost could harm sensitive outdoor vegetation. Sensitive outdoor plants may be killed if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ For hazard areas see https://www.wrh.noaa.gov/map/?wfo=eka EYS
579 WWUS76 KEKA 301642 NPWEKA URGENT - WEATHER MESSAGE National Weather Service Eureka CA 842 AM PST Tue Dec 30 2025 CAZ103-301745- /O.EXP.KEKA.FR.Y.0042.000000T0000Z-251230T1700Z/ Northern Humboldt Coast- Including Arcata, Eureka, Fernbridge, Samoa, Fieldbrook, and McKinleyville 842 AM PST Tue Dec 30 2025 ...FROST ADVISORY WILL EXPIRE AT 9 AM PST THIS MORNING... $$ For hazard areas see https://www.wrh.noaa.gov/map/?wfo=eka JJW
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this frost advisory went out at Dec 29, 1:40 AM PST, 11 hours 35 minutes earlier.
Area forecast discussion, Dec 29, 1:40 AM PST, 11 hours 35 minutes before
AREA FORECAST DISCUSSION
National Weather Service Eureka CA
140 AM PST Mon Dec 29 2025
.SYNOPSIS...Drier and colder weather is expected to last through
Tuesday. Light rain return from south to north Wednesday into
Thursday, followed by a frontal system with moderate to locally
heavy rain, high mountain snow and gusty winds on Friday. Bouts
of rain and gusty winds are forecast to continue into the weekend.
&&
.DISCUSSION...Dry offshore flow and adiabatic warming will keep
NW California in fine weather through Tue. Fog and low clouds
have been reforming again Sunday evening and early Monday morning
in the interior valleys. Fog should clear out by early afternoon.
Meanwhile, coastal areas have been largely clear of the persistent
valley fog. We did issue another frost advisory even with a warmer
airmass. With only thin high clouds to counteract longwave cooling,
it may take only a few hours of calm winds for temps to plummet
into the mid 30's.
Out short 4 day break in the wet and stormy weather will once
again be coming to an end later this week. Latest operational
model guidances shows the ridge will begin to weaken and shift
eastward on Wednesday as a trough from Gulf of Alaska interacts
with a subtropical cut-off low. A large swath of moisture in
advance of the trough will spread northward from Central
California on Wednesday (New Year's Eve). Some light rain or
sprinkles will be possible as early Wednesday afternoon and
evening for Mendocino, Lake, southern Humboldt and southern
Trinity counties. The light rain will expand northward into early
Thu (News Year's Day). 6-hourly rain rates increase to 0.10-0.20
inches with localized maximums up to 0.30 inches in the King
Range. Higher rain rates will likely occur with frontal passage
Thu night into into Fri morning. The CW3E tools for GEFS and ECMWF
EPS are showing an increasing chance (50-75%) of IVT greater than
250 kg/m/s arriving on Friday across the area. Probabilities for
AR1 and AR2 are still 50% or less from both the GEFS and EPS.
ECMWF is higher with a 20% chance for AR3 in SW Humboldt and NW
Mendo. NBM probabilities of 24-hours precipitation exceeding 1
inch range from 30-45% for areas south of Cape Mendocino 4AM
Thursday to 4AM Friday, with up to 60% for the King Range. While
chances increase to 40-60% from 4 AM Friday to 4 AM Saturday, with
25-35% chances for northern Humboldt, northern Trinity and Del
Norte counties. Some localized urban and small stream is not
completely out of the question with 6 hourly rates near 1 inch.
With 925mb winds around 65-75 kt ramping by Fri, winds are sure
to crank up over the higher terrain and coastal headlands by
Friday morning. A warning for winds will likely be necessary.
Another potent frontal boundary will follow over the weekend and
once again provide strong and damaging wind gusts.
CPC has a large area along the entire west coast in a slight risk
for heavy precip and high winds Jan 5-8, so stay tuned.
&&
.AVIATION...Interior valley fog is expected overnight with LIFR
conditions at interior terminals, including UKI. There is some
uncertainty regarding westerly wind aloft that could result in
less overnight fog development than the previous two nights.
Other than the overnight interior and morning fog, VFR will
prevail with light winds across Northwest California. /RPA
&&
.MARINE...Winds and seas will continue to subside this morning as
ridging builds over the west coast. Light winds and relatively
low seas will persist for the next several days. Winds will turn
out of the south on Tuesday into Wednesday as the next storm
system begins to develop south and west of the waters. What was
looking like a rather weak system yesterday in the model guidance
has transitioned to a more potent storm in the 2nd half of the
week with potentially 2-3 fronts moving through the region into
the weekend and early next week. Each front could bring strong
south winds with gales. Steep seas will develop in response to the
strong winds along with the potential for nearby developed
westerly, steep, large swells. /RPA
&&
.COASTAL FLOODING...Another round of very high tides is coming up
the 31st through 4th. At the North Spit Tide gauge on Humboldt Bay
these are expected to be peak around 8.7 above MLLW on January 2nd
and 3rd. There is still a lot of uncertainty on the winds, bu there
is the potential for gale force southerly winds during this time
period. The storm surge models are already showing nearly a foot of
surge, but higher amounts are possible if the winds line up with the
highest tides. This could yield quite a bit of flooding in the low
lying areas around Humboldt Bay. Rain may also be occurring which
exacerbate flooding surrounding Humboldt as creeks and low areas may
not be able to drain during high tide. There are still a lot of
variables, but this could bring 1 to 2 feet of saltwater onto to
normally dry ground around Humboldt Bay. The impacts are less clear
outside of Humboldt Bay and will be more driven by the wave size
and running up much farther than normal. MKK
&&
.EKA WATCHES/WARNINGS/ADVISORIES...
CA...
Frost Advisory from 2 AM to 9 AM PST Monday for CAZ101-103-
109.
NORTHWEST CALIFORNIA COASTAL WATERS...
None.
&&
NOTE: The full forecast discussion is now regularly issued between
10 am/pm and 1 pm/am. Additional updates will be issued as needed.
Visit us at https://www.weather.gov/eureka
Follow us on Facebook and Twitter at:
https://www.facebook.com/NWSEureka
https://www.twitter.com/NWSEureka
For forecast zone information
see the forecast zone map online:
https://www.weather.gov/images/eka/zonemap.pngThe office that day
Everything else NWS Eureka, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 28, 8:02 PM PST | Frost Advisory | EKA | Del Norte, Humboldt, Mendocino | 13 hr |
Nearby
Frost Advisories in California, 2025Every frost advisory in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.